Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Duluth, MN

July 23, 2011Price County, Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jul 23, 2011, 11:05 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 11:05 PM CDT (04:05 UTC)
Expired
Jul 23, 2011, 11:45 PM CDT
In force
40 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 168 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KDLH 240405
SVRDLH
WIC099-113-240445-
/O.NEW.KDLH.SV.W.0166.110724T0405Z-110724T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1105 PM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1145 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF EXELAND...OR 14 MILES NORTH OF LADYSMITH...AND MOVING EAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME WESTERN PRICE AND SOUTHEASTERN SAWYER
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4563 9070 4564 9116 4573 9120 4591 9064
      4561 9057 4560 9069
TIME...MOT...LOC 0405Z 258DEG 27KT 4568 9104
WIND...HAIL 60MPH 1.00IN

$$

LAMERS
3 follow-up statements
285 
WWUS53 KDLH 240416
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1116 PM CDT SAT JUL 23 2011

WIC099-113-240445-
/O.CON.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1116 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PRICE AND SOUTHEASTERN SAWYER COUNTIES UNTIL 1145 PM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED 9 MILES 
SOUTHEAST OF WINTER...OR 18 MILES NORTHEAST OF LADYSMITH...MOVING 
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...THE FLAMBEAU RIVER STATE FOREST...ABOUT 
8 TO 10 MILES SOUTHEAST OF WINTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4563 9070 4564 9116 4573 9120 4591 9064
      4561 9057 4560 9069
TIME...MOT...LOC 0415Z 254DEG 29KT 4571 9092
WIND...HAIL 70MPH 1.75IN

$$

LAMERS
231 
WWUS53 KDLH 240428
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT SAT JUL 23 2011

WIC099-113-240445-
/O.CON.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1128 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PRICE AND SOUTHEASTERN SAWYER COUNTIES UNTIL 1145 PM CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTH 
OF LORETTA...OR 22 MILES NORTHEAST OF LADYSMITH...MOVING EAST AT 35 
MPH.

LOCATIONS IMPACTED INCLUDE...THE FLAMBEAU RIVER STATE FOREST...ABOUT 
8 TO 10 MILES SOUTHEAST OF WINTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN 
THE PATH OF THIS STORM. WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREES. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4563 9070 4564 9100 4574 9107 4591 9064
      4561 9057 4560 9069
TIME...MOT...LOC 0427Z 252DEG 31KT 4574 9076
WIND...HAIL 70MPH 1.00IN

$$

LAMERS
202 
WWUS53 KDLH 240440
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1140 PM CDT SAT JUL 23 2011

WIC099-113-240450-
/O.EXP.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1140 PM CDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PRICE AND
SOUTHEASTERN SAWYER COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...HAIL TO DIME SIZE AND GUSTY WINDS OF 40 TO 50 MPH ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES INTO PRICE COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

LAT...LON 4563 9070 4564 9100 4574 9107 4591 9064
      4561 9057 4560 9069
TIME...MOT...LOC 0440Z 252DEG 31KT 4577 9061

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:46 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 23, 7:46 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
746 PM CDT SAT JUL 23 2011

.UPDATE...
WITH SHOWERS CONTINUING TO DIMINISH IN COVERAGE AND ENERGY
REMAINING WELL TO OUR SOUTH...FORCING OVER THE LOWER COLD AIR HAS
WEAKENED. WE DIMINISHED PRECIPITATION FURTHER. SCATTERED SHOWERS
PERSIST...THOUGH.

&&

.PREV DISCUSSION... /ISSUED 721 PM CDT SAT JUL 23 2011/

UPDATE...
DE-EMPHASIZED SHOWERS AND THUNDERSTORMS A LITTLE BIT THROUGH
TONIGHT. LOWERED PRECIPITATION AMOUNTS.  REMOVED FOG THIS EVENING.

DISCUSSION...
THOUGH GUIDANCE GIVES VERY LOW POPS...SHOWERS AND THUNDERSTORMS
KEEP POPPING UP ACROSS OUR AREA. THUNDERSTORMS REMAIN MINIMAL.
VERY MOIST AIR JUST TO OUR SOUTH IS SNEAKING IN ABOVE THE LOW
LEVEL COLD AIR MASS. THE MOIST AIR...PUSHED NORTHWARD BY A NEARBY
INVERTED TROUGH...IS VERY UNSTABLE AND ABLE TO PRODUCE MINIMAL
THUNDERSTORMS IN SPITE OF ITS SHALLOWNESS. WE WILL MAINTAIN HIGH
POPS FOR SMALLER AMOUNTS OF RAINFALL.

PREV DISCUSSION... /ISSUED 655 PM CDT SAT JUL 23 2011/

AVIATION...07/24/00Z ISSUANCE...
MVFR IN OROKEN TO OVERCAST CLOUDS...WITH ISOLATED THUNDERSTORMS
OVERNIGHT WILL IMPROVE TO VFR IN BROKEN BECOMING SCATTERED CLOUDS
LATE SUNDAY MORNING. RIGHT NOW...MOST THUNDERSTORMS WILL REMAIN
SOUTH AND WEST OF THE IRON RANGE.

PREV DISCUSSION... /ISSUED 317 PM CDT SAT JUL 23 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY...
VERY COMPLICATED SURFACE PATTERN IN WAKE OF THE MORNING MCS THIS
AFTERNOON LEADS TO LOW CONFIDENCE ON EXACT EVOLUTION OF ADDITIONAL
T-STORM DEVELOPMENT THIS EVENING AND OVERNIGHT. T-STORMS HAVE
REDEVELOPED NEAR THE SOUTHERN CWA BORDER..BUT THESE STORMS STILL
APPEAR TO BE ELEVATED ATOP THE RESIDUAL COLD POOL FROM MORNING
CONVECTION. AS STATED EARLIER..E/NE LOW LEVEL SURGE OF WINDS OFF
LK SUPERIOR IN WAKE OF MORNING MCS HAS LARGELY LEFT THE DLH CWA
COOL AND STABLE W.R.T. BOUNDARY LAYER ROOTED CONVECTION.

WITH THAT SAID..THE MAIN S/W TROF AXIS IS STILL OVER CENTRAL N
DAKOTA AT MID AFTERNOON..AND THE DEEP LAYER FRONTAL ZONE IS ALSO
STILL TO OUR WEST PER LATEST OBJECTIVE ANALYSIS FIELDS. WHILE THE
THREAT FOR ANY ADDITIONAL SEVERE STORMS NOW APPEARS TO BE CONFINED
TO AREAS SOUTH OF THE DULUTH CWA..WE STILL EXPECT A BROAD AREA OF
SHOWERS AND EMBEDDED THUNDER TO MOVE EASTWARD ACROSS CENT/NRN MN
AND NW WISCONSIN WITH THE MAIN WAVE/FRONT OVERNIGHT. THUS..WE HAVE
HELD ON TO THE HIGHER POPS..BUT REMOVED WORDING FOR SEVERE AND
HEAVY RAINFALL AS AXIS OF BEST PWAT AND SIG INSTABILITY WILL
REMAIN SOUTH. LOW LEVEL RIDGING WILL SLOWLY BUILD INTO NRN MN LATE
TONITE/SUNDAY..AND IS EXPECTED TO END PRECIP CHANCES FROM WEST TO
EAST LATER TONIGHT.

A FAST-MOVING AND AMPLIFYING S/W TROF WILL DIVE SEWD FROM
MANITOBA/ONTARIO INTO THE NRN GRT LAKES SUNDAY NIGHT AND MONDAY.
WHILE THIS SYSTEM WILL BE SOMEWHAT MOISTURE-STARVED COMPARED TO
THE RECENT BOUT WITH EXTREMELY HIGH PWATS..LAPSE RATES WILL BE
STEEP WITH GOOD LOW LEVEL FLOW AND THERMAL AXIS IN PLACE. AT THIS
TIME IT APPEARS THAT THE BEST FORCING FOR ASCENT WILL REMAIN IN
CANADA..BUT HAVE ADDED POPS FOR LATE SUN NITE INTO MONDAY MAINLY
ALONG AND N OF THE HIGHWAY 2 CORRIDOR.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
AN AREA OF LOW PRESSURE AND SURFACE FRONT WILL CONTINUE TO MOVE
EAST THROUGH THE NORTHLAND TUESDAY NIGHT IN A FAST WSW UPPER FLOW.
A CHANCE FOR SHOWERS AND STORMS WILL ACCOMPANY THIS LOW/FRONT OVER
PORTIONS OF THE NORTHLAND TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

THE GFS AND ECMWF BOTH SHOW ANOTHER SHORTWAVE MOVING TOWARD THE
NORTHERN PLAINS/UPPER MIDWEST LATER IN THE WEEK...WITH THE ECMWF
FASTER THAN THE GFS. WE ADDED A CHANCE FOR THUNDERSTORMS TO THE
SOUTHERN HALF OF THE CWA ON THURSDAY NIGHT...BUT THERE ARE SOME
TIMING CONCERNS AND LATER FORECASTS MAY HAVE TO MOVE UP THE CHANCE
FOR STORMS TO THURSDAY IF MODELS CONTINUE TO TREND IN THAT
DIRECTION. HIGH PRESSURE STARTS TO BUILD BACK IN LATE IN THE WEEK
WITH A FAST ZONAL FLOW FORECAST INTO THE WEEKEND...WITH SOME
BUILDING OF THE UPPER RIDGE OVER THE NORTHERN PLAINS.

THE EXTENDED PERIOD SHOULD FEATURE SEASONABLE TEMPERATURES...WITH
MOST AREAS SEEING HIGHS IN THE UPPER 70S TO LOWER 80S.

&&

.POINT TEMPS/POPS...
DLH  53  74  58  81 /  40  10  10  10
INL  53  76  57  79 /  40  10  20  20
BRD  59  79  60  83 /  40  10  10  10
HYR  62  78  54  84 /  40  10  10  10
ASX  58  75  58  82 /  40  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM CDT SUNDAY FOR LSZ121-140>148.

&&

SHORT TERM...EOM
Hazardous weather outlook, Jul 23, 1:06 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
106 PM CDT SAT JUL 23 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
106 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS SHOULD REDEVELOP OVER THE NORTHLAND LATE THIS
AFTERNOON AND EVENING...WITH SOME SEVERE STORMS POSSIBLE. THE MOST
LIKELY LOCATION FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF A
LINE FROM WALKER TO MOOSE LAKE TO MINONG. DAMAGING WINDS...LARGE
HAIL...AND A TORNADO WILL BE THE THREATS.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF THE TWIN
PORTS. PLEASE REFER TO THE LATEST SURFZONE FORECAST FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT OVER
PORTIONS OF THE NORTHLAND. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-241030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
106 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER LAKE SUPERIOR.

STRONG NORTHEAST WINDS WILL CONTINUE TODAY INTO
TONIGHT...GRADUALLY DIMINISHING LATE. A SMALL CRAFT ADVISORY IS IN
EFFECT. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE
WEATHER STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE NORTHLAND TUESDAY
THROUGH THURSDAY NIGHT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 23, 6:49 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
649 PM CDT SAT JUL 23 2011

MNZ034>036-240030-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
649 PM CDT SAT JUL 23 2011

...A THUNDERSTORM IS MIVING INTO THE AITKIN AND MC GREGOR AREA...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERTON...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
OF UP TO A HALF INCH IN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  AITKIN AND PINE KNOLL BY 705 PM...
  GLORY BY 710 PM...
  ROSSBURG AND HASSMAN BY 715 PM...
  WALDECK BY 720 PM...
  KIMBERLY AND PALISADE BY 725 PM...
  MCGREGOR BY 730 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4679 9329 4649 9313 4630 9406 4653 9417

EOM
Special weather statement, Jul 23, 7:57 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
757 PM CDT SAT JUL 23 2011

MNZ034>037-240145-
CARLTON/SOUTH ST. LOUIS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
757 PM CDT SAT JUL 23 2011

...A THUNDERSTORM IS MOVING TOWARD THE DULUTH AREA...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALDECK...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
OF UP TO HALF AN INCH OF RAINFALL IN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  WAUKENABO AND BAIN BY 805 PM...
  PALISADE AND KIMBERLY BY 810 PM...
  MCGREGOR BY 825 PM...
  SHESHEBEE AND LIBBY BY 830 PM...
  BALSAM AND TAMARACK BY 840 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4696 9300 4663 9286 4649 9373 4672 9383

EOM
Special weather statement, Jul 23, 8:15 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 PM CDT SAT JUL 23 2011

WIZ002>004-008-240200-
ASHLAND-BAYFIELD-IRON-SAWYER-
815 PM CDT SAT JUL 23 2011

...A THUNDERSTORM IS MOVING THROUGH THE SAND HILLS AREA...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CABLE...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
OF A HALF INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  NAMEKAGON BY 830 PM...
  CLAM LAKE BY 840 PM...
  MORSE AND GLIDDEN BY 900 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4632 9048 4602 9050 4611 9143 4633 9141

EOM
Special weather statement, Jul 23, 9:33 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
933 PM CDT SAT JUL 23 2011

WIZ008-009-240315-
PRICE-SAWYER-
933 PM CDT SAT JUL 23 2011

...A THUNDERSTORM IS MOVING TOWARD PARK FALLS AND PHILLIPS...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RESERVE...MOVING EAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
OF UP TO HALF AN INCH IN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  NEW POST BY 940 PM...
  OJIBWA BY 945 PM...
  WINTER BY 950 PM...
  LORETTA BY 1000 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4596 9043 4564 9043 4569 9143 4593 9142

EOM
Special weather statement, Jul 23, 10:32 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1032 PM CDT SAT JUL 23 2011

WIZ008-240400-
SAWYER-
1032 PM CDT SAT JUL 23 2011

...STRENGTHENING THUNDERSTORM MOVING INTO SOUTHWEST SAWYER COUNTY...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF EXELAND...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  EXELAND...            COUDERAY...           RADISSON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4569 9155 4583 9128 4564 9102 4563 9103
      4563 9154

LAMERS
Special weather statement, Jul 23, 10:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1051 PM CDT SAT JUL 23 2011

WIZ008-009-240430-
PRICE-SAWYER-
1051 PM CDT SAT JUL 23 2011

...VERY STRONG STORM MOVING INTO SOUTHERN SAWTER COUNTY...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXELAND...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  OJIBWA...             WINTER...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

THIS STORM IS APPROACHING SEVERE LEVELS. BE ALERT FOR POSSIBLE
WARNINGS.

LAT...LON 4563 9070 4563 9135 4571 9139 4588 9091
      4562 9066 4561 9069

LAMERS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM CDTSpecial Weather StatementDLHSawyer45 min
Jul 23, 9:33 PM CDTSpecial Weather StatementDLHSawyer42 min
Jul 23, 10:32 PM CDTSpecial Weather StatementDLHSawyer28 min
Jul 23, 10:51 PM CDTSpecial Weather StatementDLHSawyer39 min
Jul 23, 11:36 PM CDTSpecial Weather StatementDLHPrice39 min
Jul 24, 12:08 AM CDTSpecial Weather StatementDLHPrice27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.